If you are taking Ms Contin on a regular basis, then you should be aware of the fact that it is possible to overdose on it if you are not careful about how much you are taking. It is always advisable to be aware of the different tell-tale signs so they can be identified as soon as possible and the correct treatment can be sought to prevent any further complications. That being said, these are the different Ms Contin overdose symptoms and the kind of treatment that can be expected.
Just before going into details about the symptoms it is worth pointing out what Ms Contin actually is and why people will tend to take this particular drug. The drug itself is a narcotic pain reliever and it is also known by its other name, which is morphine. This does mean it is given to somebody suffering from moderate to severe pain and it can also be given in a controlled-release tablet to provide relief from pain throughout the day.
The following list of Ms Contin overdose symptoms may vary in severity as well as number from person to person and there is no way of knowing how bad or how many any person may suffer from. This does mean that it is extremely important that you act as soon as you see somebody suffering from any of them as there is always the potential for quite mild overdose symptoms to develop into something more severe if it is left untreated.
The main symptoms include the following: muscles becoming limp, severe breathing difficulties, heart rate slowing, low blood pressure resulting in fainting or feeling light headed, the person may be extremely drowsy or you may have difficulty in waking them up, their skin can feel cold and clammy, they may have pinpoint pupils, fluid in the lungs, cardiac arrest, and last of all a coma.
Clearly in order to survive the overdose the person does have to get medical attention as quickly as possible as this can limit the potential long-term damage caused by the drug to various parts of their body. If you know that somebody has taken too much of the Ms Contin you should try to establish how much they took, the strength of the drug, and also when they took it. This information will prove to be invaluable to the doctors as they try to determine the best course of action for their treatment.
One of the first things that will tend to happen is the person will be put on an IV drip and they will have their stomach pumped along with being given a drug that encourages them to start vomiting. Thanks to vomiting there will be less of the drug able to get directly into the system and it does then limit the potential effects and it will make it more likely that they will have a full recovery. A drug such as Naloxone may also be administered to counteract the affects of the drug and charcoal may also be given due to its ability to absorb the drug rather than allowing the body to do so on its own.
The patient will need to have their vital signs monitored especially if they have any breathing problems or a heart complaint and any treatment over the long-term will be determined by what symptoms show up in the future. It is common to be in hospital for a number of days, but this will depend on how much of the drug was actually taken and the impact it has had on the individual.
Those are the main symptoms of a Ms Contin overdose along with some information on the most common form of treatment that is given to people that have actually taken too much of the drug either by accident or intentionally. There is a serious risk of death as a result of an overdose of Ms Contin and there are also a number of potentially serious health issues that may arise from having too much of the drug in the system at any given time. If you have any concerns about having taking too much or know somebody else that has, then do get help immediately as this vastly increases the chances of a complete recovery.